Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 13, 2017, 4:07 AM CDT for Franklin County, Red River County, Titus County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 4:07 AM CDT (09:07 UTC)
- Expired
- Aug 13, 2017, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
875 WGUS54 KSHV 130907 FFWSHV TXC159-387-449-131200- /O.NEW.KSHV.FF.W.0033.170813T0907Z-170813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Shreveport LA 407 AM CDT SUN AUG 13 2017 The National Weather Service in Shreveport has issued a * Flash Flood Warning for... Franklin County in northeastern Texas... Northern Titus County in northeastern Texas... Southern Red River County in northeastern Texas... * Until 700 AM CDT * At 400 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Hagansport, Boxelder, Mount Vernon, Purley, Wilkerson, Winfield, Talco, Miller's Cove, Cypress, Hopewell and Harts Bluff. Additional rainfall amounts of a couple inches or more are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3338 9531 3349 9481 3333 9481 3300 9531 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:44 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 12, 11:44 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1144 PM CDT Sat Aug 12 2017
.AVIATION...
Multiple rounds of convection to affect area terminals this pd.
Timing and coverage of convection is somewhat uncertain,
especially beyond six hours, so many amendments are likely. Expect
reductions in vsbys/cigs vc of convection, in addition to the
possibility of BR/stratus around sunrise. Sunday evening may bring
a reprieve from storms for most sites and a return to VFR
conditions. /12/
&&
.PREV DISCUSSION... /issued 956 PM CDT Sat Aug 12 2017/
DISCUSSION...
Showers and thunderstorms continue to develop along a cold front
located roughly along the Interstate 20 corridor. More robust
convection has been developing back to the west near a surface low
over the DFW Metroplex. Storms across North Texas are still
expected to increase in intensity and coverage as they move east
into Northeast Texas and Southeast Oklahoma during the overnight
and early morning hours as a shortwave trough also moves overhead.
Precipitable water values on the 00z KSHV sounding are over 2
inches. Combined with weak steering flow and the expectation of
repeated rounds of storms, heavy rain is still likely after
midnight and continuing into the daytime of Sunday. Therefore, no
changes will be made at this time to the Flash Flood Watch.
Some minor updates were made to the PoP grids through 06z tonight
based on latest radar trends. Updated text products will be sent
shortly.
CN
PREV DISCUSSION... /issued 310 PM CDT Sat Aug 12 2017/
DISCUSSION...
Temperatures this afternoon ranging from the upper 80s across the
I-30 corridor to the lower 90s across deep East Texas. Afternoon
heat index values have been hovering around 100 to 105 degrees
across most locations along and south of I-20. A heat advisory
remains in effect for deep east Texas through 7 PM.
Convection beginning to fire along a weak frontal boundary
stretching from near Sulphur Springs through Shreveport and to
Natchitoches and Colfax. Expecting convection to persist through
the early evening hours while a mesoscale convective complex
develops across the Red River Valley. With ML cape values
exceeding 2000 J/kg across east Texas and dewpoint values in the
mid 70s along frontal boundary, some storms could become severe
this evening.
Rainfall to increase in coverage and intensity across SE OK, NE
TX, and SW AR overnight as convective complex across Red River
Valley shifts east along frontal boundary. Total QPF values
through the next 24 hours range from 6.5 inches with the GFS to
14.5 inches with the NAM. Most of the heaviest precipitation is
expected to remain outside of the Four State Region. But there
remains some uncertainty on timing, intensity and placement of
convection. A flash flood watch remains in effect for areas of NE
TX, SE OK, and SW AR along the Red River through Sunday.
Sufficient diffluence aloft along with PW values over 2 inches
will support potentially flooding rainfall in some areas.
Additionally, a river flood threat may become an issue depending
on where the MCS sets up and total duration of rainfall.
Temperatures on Sunday to be much cooler across the ArklaTex with
highs ranging from the mid 70s across to the Ozarks, the mid 80s
across I-20, and lower 90s across deep east Texas and north
Louisiana.
Upper-level flow to become zonal on Sunday as ridge begins to
flatten across northern Mexico. Impulses in upper-level flow will
likely still support diurnally driven convection across the region
through Tuesday. High temperatures to gradually climb into the low
to middle 90s by Tuesday. Upper-ridge to rebuild across the region
from the east by midweek with only scattered diurnally driven
showers each day through the end of the forecast period.
High temperatures to climb to the middle 90s by the end of the
work week. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 87 76 93 / 50 50 40 30
MLU 74 88 75 90 / 30 50 50 40
DEQ 72 79 72 87 / 90 80 50 50
TXK 73 80 73 89 / 70 80 50 50
ELD 72 81 73 88 / 50 70 50 50
TYR 76 90 77 93 / 60 50 30 20
GGG 76 88 76 92 / 60 50 30 20
LFK 77 94 77 95 / 40 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Sunday evening for ARZ050-051-059>061-
070-071.
LA...None.
OK...Flash Flood Watch through Sunday evening for OKZ077.
TX...Flash Flood Watch through Sunday evening for TXZ096-097-108>112-
124>126.
&&
12/09/05Hazardous weather outlook, Aug 12, 11:51 AM CDT, 16 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1151 AM CDT Sat Aug 12 2017 ARZ072-073-LAZ001>006-010>014-017>022-131700- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle- 1151 AM CDT Sat Aug 12 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will be possible mainly this afternoon near a weak stationary boundary that will remain in place across East Texas and North Louisiana. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms, which may result in minor flooding of low lying, poor drainage areas. In addition, as temperatures climb into the lower to possibly mid 90s across portions of extreme Northeast Texas and North Louisiana, heat indices will range from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms, some of which will contain locally heavy rainfall, will spread east along and north of Interstate 20 across Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and extreme Northern Louisiana near and ahead of an upper level disturbance. The heavy rain and flash flood threat will persist across much of these areas Sunday before diminishing during the afternoon. Additional scattered showers and thunderstorms may redevelop late Sunday night and Monday over these same areas, which may again result in brief heavy rainfall and minor flooding. Weak upper level ridging will build into the region Tuesday through Friday, resulting in a return to hotter temperatures and higher heat indices, with any showers and thunderstorms becoming more isolated to widely scattered. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed late tonight across portions of extreme Northeast Texas, Southeast Oklahoma, and possibly extreme Southwest Arkansas. TXZ136>138-149>153-165>167-131700- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine-Sabine- 1151 AM CDT Sat Aug 12 2017 This Hazardous Weather Outlook is for portions of east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Afternoon temperatures are expected to climb into the mid 90s this afternoon across much of East Texas along and south of Interstate 20. When combined with the high humidity, heat indices will range from 105 to 108 degrees. Thus, a Heat Advisory is in effect for this area this afternoon. In addition, isolated to scattered showers and thunderstorms will develop this afternoon near a stationary boundary in place. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms. Isolated to scattered showers and thunderstorms may redevelop late tonight across portions of East Texas ahead of an upper level disturbance approaching from the west. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered showers and thunderstorms will remain possible over the lower half of East Texas Sunday and Sunday night, as the upper level disturbance progresses east across the region. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms, with the potential for showers and thunderstorms diminishing by midweek as a weak upper level ridge of high pressure builds across East Texas. This will result in a return to hotter temperatures and higher heat indices Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed today or tonight. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 131700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion- 1151 AM CDT Sat Aug 12 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will be possible mainly this afternoon near a weak stationary boundary. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms, which may result in minor flooding of low lying, poor drainage areas. A complex of strong to possibly severe thunderstorms will develop this afternoon over extreme Southern Oklahoma and North Texas along this weak stationary boundary, and shift east southeast into extreme Northeast Texas and Southeast Oklahoma late tonight. Locally heavy rainfall is possible, with the threat for flash flooding as well given that grounds remain nearly saturated in wake of heavy rains that fell earlier this week. The heavy rainfall threat should begin to spread into extreme Southwest Arkansas by or shortly before daybreak Sunday. In addition, the stronger storms will be capable of producing gusty winds which may down trees given the wet soils in place. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms, some of which will contain locally heavy rainfall, will continue to spread east along and north of Interstate 20 across Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and extreme Northern Louisiana near and ahead of an upper level disturbance. The heavy rain and flash flood threat will persist across much of these areas Sunday before diminishing during the afternoon. Additional scattered showers and thunderstorms may redevelop late Sunday night and Monday over these same areas, which may again result in brief heavy rainfall and minor flooding. Weak upper level ridging will build into the region Tuesday through Friday, resulting in a return to hotter temperatures and higher heat indices, with any showers and thunderstorms becoming more isolated to widely scattered. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed late tonight across portions of extreme Northeast Texas, Southeast Oklahoma, and possibly extreme Southwest Arkansas.
In the hours before
Special weather statement, Aug 13, 3:51 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
351 AM CDT SUN AUG 13 2017
TXZ108-109-130945-
Franklin TX-Titus TX-
351 AM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN AND NORTHERN
TITUS COUNTIES UNTIL 445 AM CDT...
At 350 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Vernon, or 11 miles south of Hagansport, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Mount Pleasant, Mount Vernon, Purley, Wilkerson, Winfield, Miller's
Cove and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3328 9531 3339 9498 3339 9497 3340 9495
3339 9495 3317 9485 3307 9531
TIME...MOT...LOC 0850Z 251DEG 16KT 3318 9523
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:20 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 9 days |
| Aug 12, 8:21 PM CDT | Special Weather Statement | SHV | Smith | 39 min |
| Aug 12, 9:29 PM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 3 hr |
| Aug 13, 2:42 AM CDT | Areal Flood Advisory | SHV | Franklin, Red River, Titus | 3 hr |
| Aug 13, 3:37 AM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Aug 13, 3:51 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 54 min |
| Aug 13, 5:55 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 50 min |
| Aug 13, 7:05 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 3 hr |
| Aug 13, 11:05 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 7 days |
| Aug 13, 3:01 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 119 min |
| Aug 13, 4:23 PM CDT | Special Weather Statement | SHV | Gregg, Smith | 67 min |
| Aug 13, 5:02 PM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 58 min |
| Aug 13, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 26 min |
| Aug 13, 6:40 PM CDT | Special Weather Statement | SHV | Cherokee | 50 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.